We finally found the answer to Averi's puking woes - Flagyl. The oral antibiotic that she's on to treat the C. diff can apparently cause nausea. So why is it that no one has told us this until now?
The nurse today said that she had C. diff once and the flagyl made her extremely sick. She didn't want to eat anything and really couldn't because everything (and then some) came right back up. This explains a lot, like maybe why Averi puked another 2 times today and doesn't seem to be doing any better even with antibiotics on board. Now we can stop worrying about what's causing her to be sick and stop trying to feed her so much until she's done with the Flagyl (which isn't any time soon).
The nurses have been very helpful today. The night nurse came in with an even better solution for keeping Averi's central line caps clean. She used a velcro-like sticker that is normally used to hold catheter lines on your leg. It's wonderful! Why someone didn't come up with this idea like say 8 months ago is beyond me.
Her anc dropped a little, down to 230, but it is still above the 200 mark. This means that if her cultures come back negative tomorrow and her counts don't drop at all...she'll be able to go home tomorrow. I'm trying really hard not to get my hopes up and jinx it.